Hail, Gasconade
- When
- May 6, 5:02 PM CST
- Where
- Gasconade County, 2 mi S of Drake
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.433, -91.467
The Sheriff Department reported golfball size hail just south of Drake.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 6, 12:00 PM CST, 5 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT TUE MAY 6 2003 MOISTURE AT 850 WAS BEGINNING TO ADVECT NEWD ACROSS THE LOWER MS VALLEY THIS MORNING. ETA SIMILAR WITH MONS RUN WITH 100 KT H3 JET ACROSS THE TX PANHANDLE BY MIDNIGHT WITH 2ND JET VICINITY OF LM PROVIDING JET COUPLING. SIGNIFICANT DIVERGENCE FORECAST ACROSS IL AND AR. MSAS AT NOON INDICATED SURFACE MOISTURE CONVERGENCE ACROSS CENTRAL MO AT NOON WITH MOST UNSTABLE AIR ACROSS THE ERN OZARKS. HIGH MOISTURE FORECAST BY NGM, ETA AND GFS WITH ALL 3 FORECASTING KS IN THE MID 30S TO LOW 40S ACROSS PTNS OF THE AREA THIS EVE. THE GFS IS MORE AGGRESSIVE WITH THE PARAMETER. FLASH FLOOD GUIDANCE HAS 1.0 TO 1.5 INCHES ACROSS MOST OF THE CWA. LOCALLY HEAVY RAIN ARE LIKELY TO EXCEED THESE VALUES AND WILL ISSUE A FLOOD WATCH FOR ENTIRE CWA FOR TONIGHT. SERIOUS OF SHORT WAVES WILL AFFECT THE AREA LATER IN THE WEEK. ETA FORECASTS H5 80 M HEIGHT FALL CENTER OVER NM THU MORNING WITH 120 M HFC DIGGING INTO NRN CA. THE GFS IS VERY SIMILAR. LEAD SYSTEM IS FORECAST TO DIG INTO NW MO/SW IA BY THU MIDN BY BOTH ETA AND GFS. STRONG SHORT WAVE IS FORECAST TO MOVE OUT OF THE CENTRAL ROCKIES SAT MORNING AND PLOW INTO THE GREAT LAKES REGION BY SUN MORNING. GFS IS FORECASTING A 180 M HFC NR MKE BY 12Z SUN. IN THE EXTENDED PERIOD, THE GFS AND ECMWF BOTH FORECAST STRONG H5 SHORT WAVES ROTATING INTO THE CENTRAL PLAINS WITH THE GFS CLOSING OFF THE LOW OVR THE HIGH PLAINS OF CO. AS A RESULT, GFS IS SLOWER WITH SYSTEM THAN ECMWF BY SUN. THE ECMWF IS VERY SIMILAR IN FORECASTING A DEEP SURFACE LOW NR LS BY SUN MORNING. THINGS QUIET EARLY NEXT WEEK WITH THE GFS SHIFTING THE STRONG SHORT WAVES FURTHER N. .STL...FLOOD WATCH FOR THE ENTIRE CWA FOR TONIGHT
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1215 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE WEATHER IS POSSIBLE OVER PARTS OF MISSOURI AND ILLINOIS THIS AFTERNOON AND EVENING. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SOUTH OF A PARIS TO BOWLING GREEN MISSOURI TO LITCHFIELD ILLINOIS LINE. SOME CITIES INCLUDED IN THE MODERATE RISK AREA ARE COLUMBIA...JEFFERSON CITY...ST LOUIS...FARMINGTON... BELLEVILLE AND CENTRALIA. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COVERS THE REST OF THE AREA OVER WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. LOW PRESSURE OVER OKLAHOMA WILL MOVE NORTHEAST ALONG A FRONTAL BOUNDARY OVER SOUTHERN MISSOURI THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT AND MOVE INTO THE AREA THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS ARE EXPECTED TO BE SEVERE GIVEN THE STRONG ATMOSPHERIC WINDS AND VERY UNSTABLE CONDITIONS OVER THE REGION. THESE STORMS WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL UP TO THE SIZE OF BASEBALLS. HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...GENERALLY SOUTH OF INTERSTATE 70. THERE IS A RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA ON THURSDAY. A SERIES OF STORM SYSTEMS WIL MOVE ALONG A STALLED FRONTAL SYSTEM LOCATED OVER SOUTHERN MISSOURI AND ILLINOIS. STRONG THUNDERSTORMS ARE ALSO POSSIBLE ON SATURDAY AND SUNDAY AS YET ANOTHER STORM SYSTEM MOVES THROUGH THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM BRAZITO MO WIND DAMAGE
05/06/03 COLE AWNING BLOWN OFF
BUILDING. REPORTED BY
EOC.
0450 PM EUGENE MO WIND DAMAGE
05/06/03 COLE NUMEROUS SIGNS BLOWN DOWN
AT HIGHWAYS 54 AND 17.
CONTINUOUS WALL CLOUD
OBSERVED.
0451 PM JEFFERSON CITY MO 2.00 INCH HAIL
05/06/03 COLE REPORTED BY EOC.
0451 PM BRAZITO MO 2.00 INCH HAIL
05/06/03 COLE REPORTED BY EOC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
503 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0453 PM 2S JEFFERSON CITY MO 1.75 INCH HAIL
05/06/03 COLE REPORTED BY EOC.
0455 PM HICKORY HILL MO WIND DAMAGE
05/06/03 COLE BILLBOARDS BLOWN DOWN
ALONG HIGHWAY 54 DUE TO
WINDS ESTIMATED AT 65
MPH.
0455 PM BRAZITO MO WIND DAMAGE
05/06/03 COLE POWER POLES DOWN AT
HIGHWAY 54 AND ROUTE E
JUST SOUTH OF BRAZITO.
0458 PM JEFFERSON CITY MO 1.00 INCH HAIL
05/06/03 COLE REPORTED ON WEST SIDE OF
CITY BY EOC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM BRAZITO MO WIND DAMAGE
05/06/03 COLE STRUCTURAL DAMAGE, TREES
DOWN, AND ROOF OFF A
BUSINESS. TIME
ESTIMATED.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
521 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 1W LOOSE CREEK MO 1.50 INCH HAIL
05/06/03 OSAGE REPORTED BY AMATEUR
RADIO.
0510 PM EUGENE MO WIND DAMAGE
05/06/03 COLE NUMEROUS TREES DOWN
BLOCKING ROADS.
0510 PM LOOSE CREEK MO 2.75 INCH HAIL
05/06/03 OSAGE REPORTED BY AMATEUR
RADIO.
0515 PM 7E JEFFERSON CITY MO 1.75 INCH HAIL
05/06/03 COLE LOCATION IS 7 MILES WEST
OF JEFFERSON CITY AND 1
MILE SOUTH OF HWY 50.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM META MO WIND DAMAGE
05/06/03 OSAGE TREES DOWN.
0525 PM 5S WESTPHALIA MO 1.75 INCH HAIL
05/06/03 OSAGE REPORTED BY SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
537 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM 1S WARDSVILLE MO TORNADO
05/06/03 COLE AMATEUR RADIO RELAYED OLD
REPORT OF POSSIBLE
TORNADO.The St Louis radar (KLSX), 74 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
1 hail. Local standard time, as filed.
The Sheriff Department reported golfball size hail just south of Drake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357946.